Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 659, NWS Norman, OK

July 21, 2003Noble County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 21, 2003, 6:44 PM CDT for Noble County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2003, 6:44 PM CDT (23:44 UTC)
Expired
Jul 21, 2003, 7:30 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Noble County, OK

The radar

The Vance AFB radar (KVNX), 89 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:42 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 21, 2:42 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
242 PM CDT MON JUL 21 2003

CLOUDS CONTINUE ACROSS SOUTHERN TWO-THIRDS OF FA ALONG WITH SOME
LINGERING SHOWERS...MOST OF WHICH IS NOT REACHING THE GROUND...BUT
COULD CAUSE A FEW SPRINKLES ACROSS THE AREA THIS EVENING. WEAK
BOUNDARY HAS STALLED ACROSS NORTHERN PORTIONS OF FA THIS AFTN. A
COLD FRONT IS EXPECTED TO MOVE ACROSS THE FA OVERNIGHT INTO TUES.
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT THRU
TUES NIGHT. THUNDERSTORM COMPLEX COULD DEVELOP TO THE NORTH AND MOVE
INTO THE AREA TONIGHT AS AN UPR LVL SHORTWAVE DIGS ACROSS THE
CENTRAL PLAINS. FRONT EXPECTED TO BE SOUTH OF FA TUES BRINGING SOME
RELIEF TO THE HEAT. UPR RIDGE WILL BUILD BACK ACROSS THE AREA
BRINGING A WARMING TREND FOR THE REST OF THE WEEK.

UPR LVL RIDGE EXPECTED TO REMAIN IN PLACE THRU THE WEEKEND. GFS
PROGS ANOTHER FRONT MOVING ACROSS THE PLAINS OVER THE WEEKEND INTO
EARLY NEXT WEEK. WILL KEEP EXTENDED FORECAST DRY FOR NOW.

OKC   74   92   65   90  / 30   30   10    0
HBR   74   93   64   94  / 20   20   20   10
SPS   77   96   68   95  / 10   20   20   20
GAG   68   88   60   90  / 30   20   10    0
PNC   69   89   63   88  / 40   30   10    0
DUA   77   94   70   90  / 20   30   20   20

FORECAST ID = 25

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jul 21, 12:00 PM CDT, 6 hours 44 minutes before
OKZ004>048-050>052-TXZ083>090-221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 21 2003

THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO FORM ALONG A COLD FRONT ACROSS KANSAS
LATER THIS AFERNOON AND THIS EVENING. WINDS ALOFT WILL PROBABLY BRING SOME
OF THESE STORMS INTO NORTHERN OKLAHOMA WITH THE FRONT TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JULY 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER WILL EXIST TODAY...ACROSS THE WESTERN TWO
THIRDS OF OKLAHOMA...AND WESTERN NORTH TEXAS. REFER TO THE LATEST
FIRE DANGER STATEMENT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND TUESDAY
NIGHT...BEFORE DIMINISHING EARLY WEDNESDAY...AS A COLD FRONT MOVES
SOUTH OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700 AM
TUESDAY.

In the hours before

Special weather statement, Jul 21, 6:26 PM CDT, 18 minutes before
OKZ012-013-212345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT MON JUL 21 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES.

A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 40
MPH...WAS LOCATED OVER BILLINGS AT 626 PM CDT...MOVING SOUTHEAST AT
15 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME....HOWEVER STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND
LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.

30

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.